Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stomach and Intestine friendly HIV Meds
Oct 14, 2011

I was diagnosed with HIV in 1991 and started HIV Medications in 1997. In the last year, I've only been on Medications for three out of the last ten months due to an undiagnosed chronic stomach and intestinal bloating disorder that the meds only make worse. The problem with the bloating is that it pushes against an old hernia scar and down between my legs causing extreme pain in the scarline, groin area, and between my legs. Are you aware of any HIV Medications that are relatively easy on the stomach and intestine's.

Response from Dr. Henry

Which possibly GI friendly meds might work for you depends alot on your entire HIV treatment history (focusing on presence of drug resistant virus), medical history, concomitant medications, and other individualized data so difficult to make any generalizations. Some of the newer meds (ie raltegravir or rilpivirine or etravirine ) as well as drugs like nevirapine, efavirenz, and miraviroc often have few if any GI side effects. For background NRTIs, Truvada or Epzicome usually are well tolerated (whereas as ritonavir boosted protease inhibitors more often have some gut side effects). Many of the aforementioned drugs are not appropriate if there is history of drug resistance. Many GI problems (such as lactose deficiency, gluten sensitivity, H pylori and many others) can contribute to gut symptoms so sorting out can be a real challenge. KH



Previous
Red sore on scalp
Next
Hiv meds damage

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement